TITLE

Eigenvalues of Euclidean wedge domains in higher dimensions

AUTHOR(S)
Ratzkin, Jesse
PUB. DATE
September 2011
SOURCE
Calculus of Variations & Partial Differential Equations;Sep2011, Vol. 42 Issue 1/2, p93
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
In this paper, we use a weighted isoperimetric inequality to give a lower bound for the first Dirichlet eigenvalue of the Laplacian on a bounded domain inside a Euclidean cone. Our bound is sharp, in that only sectors realize it. This result generalizes a lower bound of Payne and Weinberger in two dimensions.
ACCESSION #
62869045

 

Related Articles

  • Isoperimetric balls in cones over tori. Morgan, Frank // Annals of Global Analysis & Geometry;Apr2009, Vol. 35 Issue 2, p133 

    In the cone over a cubic three-torus T3, balls about the vertex are isoperimetric if the volume of T3 is less than π/16 times the volume of the unit three-sphere. The conjectured optimal constant is 1.

  • ON SOME GENERALIZATION OF THE WILLMORE FUNCTIONAL FOR SURFACES IN…. BERDINSKY, D. A. // Sibirskie Elektronnye Matematicheskie Izvestiia;2010, Vol. 7, p140 

    We propose some generalization of the Willmore functional for closed surfaces in….We discuss the relation between this functional and isoperimetric problem in ….

  • ON THE ISOPERIMETRIC PROBLEM FOR THE LAPLACIAN WITH ROBIN AND WENTZELL BOUNDARY CONDITIONS. Kennedy, James B. // Bulletin of the Australian Mathematical Society;Oct2010, Vol. 82 Issue 2, p348 

    The article discusses the isoperimetric problem for the Laplacian with Robin and Wentzell boundary conditions. The isoperimetric problems known as shape optimization problems minimize or maximize a given eigenvalue with respect to the domain. In addition, the first engenvalue of the Dirichlet...

  • The relative isoperimetric inequality outside convex domains in R n . Choe, Jaigyoung; Ghomi, Mohammad; Ritor�, Manuel // Calculus of Variations & Partial Differential Equations;Aug2007, Vol. 29 Issue 4, p421 

    We prove that the area of a hypersurface S which traps a given volume outside a convex domain C in Euclidean space R n is bigger than or equal to the area of a hemisphere which traps the same volume on one side of a hyperplane. Further, when C has smooth boundary ? C, we show that equality...

  • Necessary and sufficient conditions for local Pareto optimality on time scales. Malinowska, A. B.; Torres, D. F. M. // Journal of Mathematical Sciences;Sep2009, Vol. 161 Issue 6, p803 

    We study a multiobjective variational problem on time scales. For this problem, necessary and sufficient conditions for weak local Pareto optimality are given. We also prove a necessary optimality condition for the isoperimetric problem with multiple constraints on time scales.

  • A hyperelastodynamic ALE formulation based on referential, spatial and material settings of continuum mechanics. Kuhl, E.; Steinmann, P. // Acta Mechanica;Feb2005, Vol. 174 Issue 3/4, p201 

    The present contribution aims at providing a variational arbitrary Lagrangian Eulerian (ALE) framework for hyperelastostatic as well as hyperelastodynamic problem classes. To this end, a fixed third configuration, the ALE reference or intrinsic configuration, has to be introduced next to the...

  • Violation of Symmetry in the System of Three Laterally Coupled Quantum Waveguides, and Resonance Asymptotics. Popov, I.; Frolov, S. // Journal of Mathematical Sciences;Jul2005, Vol. 128 Issue 2, p2807 

    The system of three two-dimensional laterally coupled quantum waveguides with the Dirichlet boundary condition is considered. Violation of geometrical symmetry is studied. The behaviour of the resonance asymptotics and the transition �eigenvalue � resonance� are investigated....

  • Ground State Solutions for a Class of Fractional Differential Equations with Dirichlet Boundary Value Condition. Zhigang Hu; Wenbin Liu; Jiaying Liu // Abstract & Applied Analysis;2014, p1 

    In this paper, we apply the method of the Nehari manifold to study the fractional differential equation (d/dt)((1/2) 0Dt-β (u'(t)) + (1/2)tDT-β (u'(t))) = f(t,u(t)), a.e.t ε [0,T], and m(0) = u(T) = 0, where 0DT-β are the left and right Riemann-Liouville fractional integrals of order...

  • Finite-Gap Solutions of the Vortex Filament Equation: Isoperiodic Deformations. Calini, A.; Ivey, T. // Journal of Nonlinear Science;Dec2007, Vol. 17 Issue 6, p527 

    We study the topology of quasiperiodic solutions of the vortex filament equation in a neighborhood of multiply covered circles. We construct these solutions by means of a sequence of isoperiodic deformations, at each step of which a real double point is �unpinched� to produce a new...

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics